iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and Gynecologybirth control pillWhy was there a clot discharge after taking birth control pills?

Is it normal to have clot discharge after taking birth control pills?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Divya Banu M

Published At September 20, 2019
Reviewed AtJanuary 16, 2024

Patient's Query

Hello doctor,

I just started birth control a few weeks ago, so this is my first week of my period. I had brown discharge a few days before I started the sugar pill. My period started kind of light but is kind of thicker blood. I just had horrible cramps this afternoon, probably the worst ever. I took a nap and when I got up there was a large clot that looked like some sort of tissue. It was slightly smaller than an egg and was pink with dark spots. I am sexually active but my partner always wears a condom and has never finished inside me so there is no possibility of a pregnancy. Is this something I should be concerned about?

Hi,

Welcome to icliniq.com.

According to your description, the possibilities are:

During the first months of contraceptive pills, you can have some amount of menstrual irregularity like intermenstrual spotting. It may take a few months for regularization of the flow, and missing the time or pill can lead to spots. Regarding the tissue you mentioned could be endometrial tissue with blood spots. Anyhow better to check with a urine pregnancy test to be on the safe side. If the test gives a negative result, you can continue with your pills.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Sree Gouri. S. R

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy